Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 81, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 20, 2019, 9:06 PM CDT for Bossier Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 20, 2019, 9:06 PM CDT (02:06 UTC)
- Expired
- Oct 20, 2019, 9:37 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 9:16 PM CDT | HAIL 0.7 | 1 Ene Bossier City, LA | |
| Oct 20, 9:19 PM CDT | TSTM WND DMG | 2 Wsw Red Chute, LA | TREES AND POWERLINES DOWN IN BOTH THE DOGWOOD SUBDIVISION AND STOCKWELL PLACE SUBDIVISIONS. |
| Oct 20, 9:20 PM CDT | TSTM WND DMG | 1 S Red Chute, LA | TREES DOWN AND ROOF DAMAGE IN SUBDIVISION NEAR RED CHUTE. |
| Oct 20, 9:20 PM CDT | TSTM WND DMG | 1 W Red Chute, LA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 S RED CHUTE. TREES DOWN AND ROOF DAMAGE IN SUBDIVISION NEAR RED CHUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 20, 7:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.4
The text
As transmitted.
979
WFUS54 KSHV 210206
TORSHV
LAC015-017-119-210245-
/O.NEW.KSHV.TO.W.0081.191021T0206Z-191021T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
Issued by National Weather Service Jackson MS
906 PM CDT Sun Oct 20 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central Webster Parish in northwestern Louisiana...
Central Caddo Parish in northwestern Louisiana...
Central Bossier Parish in northwestern Louisiana...
* Until 945 PM CDT.
* At 906 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Shreveport, moving northeast at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bossier City and Fosters around 915 PM CDT.
Haughton and Eastwood around 930 PM CDT.
Doyline and Dixie Inn around 945 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gilark, Ferguson, Princeton, Fillmore, Linton, Bodcau, Bellevue,
Sligo, Couchwood and Barksdale Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3238 9367 3257 9382 3286 9338 3267 9319
TIME...MOT...LOC 0206Z 240DEG 28KT 3248 9375
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JM1 follow-up statement
057
WWUS54 KSHV 210237
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
937 PM CDT Sun Oct 20 2019
LAC015-017-119-210244-
/O.CAN.KSHV.TO.W.0081.000000T0000Z-191021T0245Z/
Webster LA-Caddo LA-Bossier LA-
937 PM CDT Sun Oct 20 2019
...THE TORNADO WARNING FOR CENTRAL WEBSTER...CENTRAL CADDO AND
CENTRAL BOSSIER PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Louisiana.
LAT...LON 3238 9367 3257 9382 3286 9338 3267 9319
TIME...MOT...LOC 0232Z 240DEG 28KT 3259 9352
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 20, 7:58 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 20, 7:58 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 758 PM CDT Sun Oct 20 2019 .UPDATE... See below for 21/00z Aviation Discussion. An isolated supercell has developed over East Texas in an area of 0-1 km SRH of about 200 m2/s2. Latest mesoanalysis combined with the 00z SHV raob indicates the low-level shear decreases somewhat with eastward extent. However, a tornado threat will likely persist with this storm. Additional convection is likely, especially after midnight, as the much-advertised QLCS develops over Oklahoma and Texas. Text products have been updated to reflect the issuance of Tornado Watch 676 through 07z and for an update to PoP grids through 03z based on latest radar trends. CN && .AVIATION... For the 21/00z TAFs, isolated strong to severe convection will continue along the Interstate 20 corridor of Louisiana and East Texas early in the period, but this activity should diminish by 21/06z. A line of strong to severe thunderstorms should begin moving from northwest to southeast across the area just after 21/06z ahead of a cold front. All TAF sites will be affected by the line of storms. By 21/12z, the leading edge of the storms should be near a line from KELD, to KSHV, to near KLFK. Variable visibilities and ceilings will likely lead to a mix of flight conditions between MVFR and LIFR while the storms are ongoing. Behind the storms, skies should rapidly clear as northwesterly winds usher considerable drier air into the region. VFR conditions should return to all TAF sites by the end of the period. CN && .PREV DISCUSSION... /issued 406 PM CDT Sun Oct 20 2019/ SHORT TERM.../Tonight through Monday Night/ Despite an abundance of low clouds and patchy fog this morning, temperatures have climbed well into the 80s this afternoon. Some areas along and south of I-20 have even managed the upper 80s for highs as a warm front has shifted north today. In addition, dew points have also surged into the lower 70s across much of these same areas. This is all occurring ahead of a cold front which is primed to move into our NW zones around midnight and quickly shift SE across the region overnight through Monday morning, setting the stage for a potential severe weather event across our entire four-state region. Although low-level instability may initially decrease slightly after sunset, expect it to increase once again with the approaching cold front as MUCAPE values spike toward the 2000-2500 J/kg range overnight and perhaps a bit higher in some locations. Add in the increasing low-level jet in the range of 50-60 kts and veering wind profiles with increasing wind shear, a very robust line of convection will develop and spread SE toward the I-30 corridor where an Enhanced Risk of severe weather is noted in the SPC Day 1 Outlook. This line will continue on to the SE across the remainder of the region with a primary damaging wind threat coupled with the lower threats of large hail and isolated tornadoes, which would likely be embedded within the evolving QLCS. Rainfall amounts will average near an inch across the region with isolated higher amounts possible over the next 24 hours. The line of convection should exit the region by early to mid afternoon on Monday with cooler and drier spilling south across the region. Highs on Monday afternoon will range through the 70s while overnight lows will fall into the 40s to near 50 degrees in wake of the cold front on Monday night under clear skies and light NW winds. /19/ LONG TERM.../Tuesday through Sunday Night/ A departing trough of low pressure extending from the Great Lakes into the Lower Miss Valley on Tuesday will result in milder temperatures and drier conditions through at least Wednesday. By Thursday, the westerlies will remain rather active as yet another trough of low pressure moves out of the Intermountain West and into the Great Plains. Low level moisture should increase quickly Wed Night into Thu with perhaps some diurnally driven isolated to scattered convection possible across our western half on Thursday and then chance pops areawide Thu Night into Friday. There continues to be considerable discrepancies concerning how this late week trough will evolve with the ECMWF/Canadian solutions suggesting the base of the trough will cut itself off from the westerlies on Friday in the lee of the Southern Rockies while the more progressive GFS suggests the trough will be much more open and quickly brings an end to the rainfall across our area on Friday. The differing solutions remain dug-in in regards to the above features so tried to blend the varying solutions which would result in rain chances lingering at least into the first half of Saturday. Regardless, look for much cooler conditions with a frontal passage sometime late Thursday or Friday with a cool upcoming and possible wet first half of next weekend. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 69 77 50 74 / 80 80 0 0 MLU 71 77 50 74 / 40 90 10 0 DEQ 60 73 41 72 / 90 20 0 0 TXK 64 73 46 72 / 90 50 0 0 ELD 68 76 46 72 / 70 80 0 0 TYR 63 74 48 74 / 90 40 0 0 GGG 66 74 47 73 / 80 50 0 0 LFK 71 78 50 77 / 70 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/15
Hazardous weather outlook, Oct 20, 8:03 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 803 PM CDT Sun Oct 20 2019 ARZ050-051-059>061-070>072-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-211100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Rusk-Panola- 803 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... ...TORNADO WATCH 676 IS IN EFFECT UNTIL 2 AM CDT MONDAY MORNING... Isolated to widely scattered strong to severe thunderstorms will be possible this evening and tonight. A line of strong to severe thunderstorms will develop tonight and move southeast into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. This line will continue southeast and may move into Northwest Louisiana just before sunrise Monday morning. Tornadoes, damaging straight-line winds, and large hail will be possible. Locally heavy rainfall could also result in a flash flooding after midnight across the Southeast Oklahoma, Southwest Arkansas, and the northern third of Northeast Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Strong to severe thunderstorms will remain possible over Arkansas and South Central Louisiana until around noon Monday. Isolated tornadoes, damaging straight-line winds, and small hail will remain possible. The severe weather threat will diminish from northwest to southeast. Additional strong thunderstorms will be possible across the region late Thursday or Friday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed late tonight and and into Monday morning. ARZ073-LAZ005-006-011>014-017>022-TXZ149-152-153-165>167-211100- Union-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches- Shelby-Angelina-San Augustine- 803 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Isolated to widely scattered showers and thunderstorms will be possible across the region late this afternoon into the overnight hours. No severe weather is expected through tonight at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous showers and thunderstorms will become likely Monday across the region with some of these storms possibly containing large hail and damaging thunderstorm wind gusts. An isolated tornado cannot be ruled out. This activity should move south and east of the region late Monday afternoon or Monday Evening. Additional strong thunderstorms will be possible across the region sometime late Thursday or Friday of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed tonight but will likely become needed on Monday. 09
In the hours before
Local storm report, Oct 20, 7:25 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 3 SSW HENDERSON 32.12N 94.81W
10/20/2019 RUSK TX EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ACROSS
FM225.
&&
ASLocal storm report, Oct 20, 7:28 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 9 SSW HENDERSON 32.04N 94.87W
10/20/2019 RUSK TX EMERGENCY MNGR
TREE TOPS BLOWN OUT.
&&
ASLocal storm report, Oct 20, 7:45 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TORNADO 7 SSW BECKVILLE 32.15N 94.50W
10/20/2019 PANOLA TX EMERGENCY MNGR
TREES DOWN ALONG HWY 79 WITH MULTIPLE POWER
FLASHES REPORTED ONGOING.
&&
ASLocal storm report, Oct 20, 7:49 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TORNADO 8 SSW BECKVILLE 32.15N 94.53W
10/20/2019 PANOLA TX EMERGENCY MNGR
TREES DOWN.
&&
ASLocal storm report, Oct 20, 8:13 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 4 ENE BECKVILLE 32.28N 94.39W
10/20/2019 E1.00 INCH PANOLA TX PUBLIC
QUARTER SIZE HAIL FELL NORTHEAST OF
BECKVILLE.
&&
15Local storm report, Oct 20, 8:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG 2 SE BECKVILLE 32.21N 94.43W
10/20/2019 PANOLA TX EMERGENCY MNGR
TREES DOWN BLOCKING THE ROAD ON 149 BETWEEN
BECKVILLE AND CARTHAGE.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:30 PM CDT | Tornado Warning | SHV | Caddo | 45 min |
| Oct 21, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 60 min |
| Oct 21, 4:24 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 66 min |
| Oct 21, 4:49 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 41 min |
| Oct 21, 5:30 AM CDT | Special Weather Statement | SHV | Bienville, De Soto, Red River, Sabine | 60 min |
| Oct 21, 6:27 AM CDT | Special Weather Statement | SHV | Jackson, Ouachita, Union | 63 min |
| Oct 21, 6:28 AM CDT | Special Weather Statement | SHV | Natchitoches, Sabine, Winn | 62 min |
| Oct 21, 7:26 AM CDT | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 64 min |
| Oct 21, 7:31 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches | 59 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.